Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 75, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 12, 2013, 7:46 PM CDT for Dubuque County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2013, 7:46 PM CDT (00:46 UTC)
- Expired
- Jun 12, 2013, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:49 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:13 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 12, 7:13 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 713 PM CDT WED JUN 12 2013 .SYNOPSIS... ISSUED AT 305 PM CDT WED JUN 12 2013 ATMOSPHERE CONTINUES TO DESTABILIZE AS UPPER LEVEL SHORTWAVE IS NOW MOVING ACROSS THE AREA WITH UPPER LEVEL CAP NEARLY ERODED. SURFACE BASED CAPES RANGE FROM 3000 TO 4000 J/KG. THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS THE FORECAST AREA ESPECIALLY OVER EXTREME NORTHEAST IOWA AND NORTHWEST ILLINOIS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 305 PM CDT WED JUN 12 2013 THIS AFTERNOON AND TONIGHT...SEVERE WEATHER WILL DEVELOP ACROSS THE FORECAST AREA GENERALLY NORTH OF INTERSTATE 80. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP WITH HIGH WINDS...POSSIBLY UP TO 70 MPH... ALONG WITH VERY LARGE HAIL. TORNADOES ARE ALSO A POSSIBILITY IN ROTATING SUPERCELLS. THE SEVERE WEATHER WILL BE OVER OUR FAR EASTERN ILLINOIS COUNTIES BY EVENING WITH ANY STORMS MERGING INTO A DESTRUCTIVE DERECHO THAT WILL MOVE QUICKLY OUT OF OUR FORECAST ACROSS EASTERN ILLINOIS. SKIES WILL CLEAR TONIGHT WITH TEMPERATURES DROPPING INTO THE MID 50S TO AROUND 60. TOMORROW WILL BE A NICE DAY...CURRENT MODELS BUILD STRONG CANADIAN HIGH PRESSURE INTO THE UPPER MID WEST AS AN UPPER RIDGE BUILDS OVER THE UPPER PLAINS. THIS HIGH PRESSURE WILL PUSH A COLD FRONT ALL THE WAY TO THE SOUTHEASTERN STATES. TOMORROW WILL BE LESS HUMID AND COOLER WITH HIGH TEMPERATURES IN THE MID 70S TO AROUND 80. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 305 PM CDT WED JUN 12 2013 THURSDAY NIGHT THROUGH FRIDAY...THURSDAY NIGHT WILL BE COOL WITH TEMPERATURES IN THE MID 50S. PATCHY FOG MAY DEVELOP WITH THESE COOL TEMPERATURES AND WET GROUND. AS THE SURFACE HIGH MOVES EAST INTO THE OHIO VALLEY SOUTHERLY RETURN ON THE BACK SIDE OF THE HIGH WILL CONTINUE TO BRING FAIR WEATHER ON FRIDAY. THERE WILL BE A CHANCE OF SHOWERS ACROSS THE SOUTHERN PART OF THE FORECAST AREA AS A WARM FROM MOVES CLOSE TO THE REGION. FRIDAY NIGHT THROUGH SATURDAY...THERE IS A CHANCE OF AN MCS DEVELOPING TO OUR WEST AND MOVING ACROSS THE FORECAST AREA INTO SATURDAY. OUR CURRENT FORECAST IS CARRYING LIKELY POPS WHICH IS REASONABLE. HEAVY RAIN WILL BE POSSIBLE ALONG WITH ISOLATED SEVERE WEATHER WITH STRONG GUSTY WINDS AND HAIL AS THE MAIN THREAT. SUNDAY THROUGH NEXT WEDNESDAY...ON SUNDAY CONSENSUS MODELS CREATE A ZONAL UPPER AIR PATTERN OVER THE UPPER MIDWEST. THUNDERSTORMS MAY DEVELOP AS A FRONTAL BOUNDARY CROSSES THE AREA ALONG WITH ANY LINGERING BOUNDARIES FROM THE SATURDAY MCS. BY TUESDAY...THE LONG RANGE MODELS PROG A SHORT WAVE TROF TO BE OVER THE GREAT LAKES AS A LONG WAVE RIDGE BUILDING OVER THE ROCKIES. THIS UPPER LEVEL PATTERN WILL ADVECT DRIER CANADIAN HIGH PRESSURE INTO THE UPPER MIDWEST WITH FAIR WEATHER EARLY NEXT WEEK. ..KUHL.. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 653 PM CDT WED JUN 12 2013 UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM OVER THE MID AND UPPER MISSISSIPPI RIVER VALLEY ARE GENERATING THUNDERSTORMS ACROSS THE REGION THIS EVENING...BUT CURRENT TRENDS SUGGEST ONLY THE DBQ TERMINAL WILL BE AFFECTED IN OUR AREA FOR THE NEXT FEW HOURS. AS THE SURFACE LOW MOVES EAST THIS EVENING...STRONG AND GUSTY NORTH TO NORTHWEST WINDS WILL DEVELOP AT ALL TAF SITES. VFR CONDITIONS WILL PREVAIL THROUGH TOMORROW...OUTSIDE OF THUNDERSTORMS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...KUHL SHORT TERM...KUHL LONG TERM...KUHL AVIATION...WOLF
Hazardous weather outlook, Jun 12, 11:47 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1147 AM CDT WED JUN 12 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131700- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1147 AM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS INCLUDING STRONG TORNADOES AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH FOR PORTIONS OF EXTREME EASTERN IOWA AND MUCH OF NORTHERN ILLINOIS. A MODERATE RISK INCLUDES MUCH OF THE REMAINDER OF THE OUTLOOK AREA. SUPERCELLS WILL RAPIDLY FORM EARLY THIS AFTERNOON ACROSS NORTHEAST IOWA AND NORTHWEST ILLINOIS GRADUALLY DEVELOPING ACROSS MUCH OF EASTERN IOWA AND NORTHERN ILLINOIS AS THE AFTERNOON PROGRESSES. EVENTUALLY THESE STORMS WILL CONGEAL INTO A WIDESPREAD DAMAGING WIND EVENT WITH WINDS IN EXCESS OF 80 MPH INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. LOCALLY HEAVY RAINFALL AND A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY NIGHT INTO EARLY SATURDAY MORNING. REPEATED ROUNDS OF HEAVY RAIN FRIDAY NIGHT AND AGAIN LATE SATURDAY AND SATURDAY NIGHT MAY PRODUCE FLASH FLOODING AND RENEWED RIVER FLOODING. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THESE WEEKEND STORM EPISODES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. HAASE
In the hours before
Local storm report, Jun 12, 6:15 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL GALENA 42.42N 90.43W
06/12/2013 M0.25 INCH JO DAVIESS IL TRAINED SPOTTER
PEASIZE HAIL AND HEAVY RAIN.
&&
TEOLocal storm report, Jun 12, 6:18 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FUNNEL CLOUD ST. DONATUS 42.36N 90.54W
06/12/2013 JACKSON IA LAW ENFORCEMENT
&&
TERRYSLocal storm report, Jun 12, 6:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TORNADO 2 S HANOVER 43.33N 91.53W
06/12/2013 XXX XX LAW ENFORCEMENT
MOVING SOUTHEAST.
0651 PM TORNADO HANOVER 42.25N 90.28W
06/12/2013 JO DAVIESS IL TRAINED SPOTTER
MOVING SOUTHEAST.
&&
TEOLocal storm report, Jun 12, 7:00 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
TERRYSLocal storm report, Jun 12, 7:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO 2 S HANOVER 42.23N 90.28W
06/12/2013 JO DAVIESS IL CO-OP OBSERVER
NEAR HIGHWAY 84
&&
TERRYSSpecial weather statement, Jun 12, 7:18 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT WED JUN 12 2013
IAZ041-042-130045-
DELAWARE-DUBUQUE-
718 PM CDT WED JUN 12 2013
...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLESBURG...OR 13 MILES NORTHEAST OF
MANCHESTER...MOVING EAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
LUXEMBURG AND NEW VIENNA AROUND 730 PM CDT...
HOLY CROSS AROUND 740 PM CDT...
BALLTOWN AROUND 745 PM CDT...
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND 40 TO 50
MPH WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4267 9086 4251 9091 4259 9143 4265 9139
4265 9091 4268 9089
TIME...MOT...LOC 0018Z 277DEG 32KT 4262 9124The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:18 PM CDT | Special Weather Statement | DVN | Delaware | 27 min |
| Jun 12, 8:07 PM CDT | Tornado Warning | DVN | Dubuque, Jackson | 23 min |
| Jun 12, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 47 min |
| Jun 12, 7:08 PM CDT | Tornado Warning | DVN | Carroll | 37 min |
| Jun 12, 7:42 PM CDT | Tornado Warning | DVN | Carroll, Whiteside | 33 min |
| Jun 12, 9:21 PM CDT | Special Weather Statement | DVN | Henderson, Henry, Mercer, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.